Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for clitoris itching

Answered by
Dr.
Dr. Jacqueline Brown

OBGYN

Practicing since :1996

Answered : 1425 Questions

default
Posted on Wed, 21 Oct 2015 in General Health
Question: after sex a few days ago my clitoris has been itchy and i think i have made it raw by scratching what does it mean?
doctor
Answered by Dr. Jacqueline Brown 27 minutes later
Brief Answer:
You may have a yeast infection or just a healing abrasipn

Detailed Answer:
Hello, and I hope I can help you today.

Itching around the clitoris has two main causes. You can get a yeast infection of the foreskin of your clitoris which looks like white stuff if you pull the hood back. Your clitoris is also usually bright red and sensitive. You can treat this with any cream designed to treat yeast infections; buy a 7 day cream and just apply it topically to your clitoris twice a day and the itching should improve in a few days.

Secondly, if you had a lot of friction to your clitoris during sex, the healing process of your skin can feel itchy. This causes you to scratch and that makes the itching worse. This can be be treated with 1% hydrocortisone cream and the itching should resolve in a few days.

The most important thing is to stop scratching... that creates a cycle of healing tissue that keeps itching. Once you apply either or both of these creams you will feel
a slight burning sensation of your skin is raw, that will actually help the itching too.

I also recommend you rinse well with water (no soap) around the area well when you bathe. Do not use heavily fragranced bath products as they can irritate the skin.

I hope I have answered your question adequately and that my advice was helpful. If you need anything further, please do not hesitate to contact me.

Best wishes, Dr. Brown
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Hydrocortisone cream

doctor1 MD

Hello doctor The left side corner of the lower and lips and it's lowercvrrmillion border is giving me trouble , I feel like it's dry and some kind of tape is stuck to it sometimes , sometimes I feel little bit of itchy in the corner where the...

doctor1 MD

Hello doctor This is XXXX , I am presently in south XXXXXXX ... for the past couple of days the right side lower lips is red like rashes sometimes sometimes it is not . Also today there was many dead skin around the vermillion border so I wiped it...

doctor1 MD

Hello doctor The left side of the lower lips feels sore like the skin is peeled or a pimple is there ( actually last two days the entire lower lips were dry flaky and peeling so I wiped it off with cotton bud applied hydrocortisone cream overnight...

doctor1 MD

hello Dr, I have a callused and try skin on medial or the ulnar side of my wrist . the doctor prescribed me a hydrocortisone cream, i used it but not as frequent.and now i am noticing cracks in that area of the skin and it is too dry to feel any sensation on it. it happenned suddenly since a year and a half and i was unable to diagnose the reason. Can you please help. thanks

doctor1 MD

My 7 year old granddaughter has been crying for a half hour due to extremely itchy vaginal area. She has seen her pediatrician about this recently and no diagnosis has been available. This bout this evening was quite exteeme. I gave her an aveno bath- put hydrocortisone cream on her and have her the prescribed dose of benedryl . She is finally resting comfortably. What could this be?

doctor1 MD

Two days ago my scalp started to itch at the back of my neck.Now I lhave a rash extendine from the top of my left ear down behind my earwhich is red and itchy and swollen .Feels like I have a lump behind my left ear.Not to mention bumps that are swelling up in my scalp.Tried benadryl , hydrocortisone cream . The itching is driveing me crazy.

doctor1 MD

Hi my husband is suffering from fungal infection of the groin , his dermatologist prescribed him canesten and nizorale cream. since he started the treatment his situation became much worse and the infection spread! so he went back and the doctor prescribed him Gupisone 20mg tablets and a hydrocortisone 17 butyrate 0.1% cream. His skin is really irritated already is it safe to use such treatment as it contains steroids which might increase the irritation?